Alert archive / New Mexico / High Wind Warnings in 2025
High Wind Warning 15, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 12, 2025, 1:22 PM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at Mar 13, 2025, 11:00 AM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2025, 1:22 PM MDT (19:22 UTC)
- In effect from
- Mar 13, 2025, 11:00 AM MDT
- Expired
- Mar 12, 2025, 11:42 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4829 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
631 WWUS74 KMAF 121922 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 122 PM MDT Wed Mar 12 2025 NMZ028-130100- /O.CAN.KMAF.HW.A.0014.250313T1700Z-250314T0100Z/ /O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/ /O.CON.KMAF.HW.W.0014.000000T0000Z-250313T0100Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad Caverns NP, and Carlsbad 122 PM MDT Wed Mar 12 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...HIGH WIND WATCH IS CANCELLED... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the High Wind Warning, southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Eddy County Plains. * WHEN...For the Blowing Dust Advisory, until 6 PM MDT this evening. For the High Wind Warning, until 7 PM MDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. In addition to reduced visibility, strong winds will be hazardous to trailers and other high-profile vehicles. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down, use low-beam headlights, and leave plenty of distance between you and other vehicles. Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ027-TXZ270-271-130330- /O.UPG.KMAF.HW.A.0014.250313T1700Z-250314T0100Z/ /O.NEW.KMAF.HW.W.0015.250313T1700Z-250314T0100Z/ /O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/ /O.CON.KMAF.HW.W.0014.000000T0000Z-250313T0100Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Pine Springs, and Guadalupe Mountains National Park 122 PM MDT Wed Mar 12 2025 /222 PM CDT Wed Mar 12 2025/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ THURSDAY... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the first High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph. For the second High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the Blowing Dust Advisory, until 6 PM MDT /7 PM CDT/ this evening. For the first High Wind Warning, until 7 PM MDT /8 PM CDT/ this evening. For the second High Wind Warning, from 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Thursday. * IMPACTS...Hazardous driving conditions due to reduced visibility. In addition to reduced visibility, strong winds will be hazardous to trailers and other high-profile vehicles. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down, use low-beam headlights, and leave plenty of distance between you and other vehicles. Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ TXZ273-274-277-278-130100- /O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/ /O.CON.KMAF.HW.W.0014.000000T0000Z-250313T0100Z/ Eastern Culberson-Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Fort Davis, Pecos, and Alpine 222 PM CDT Wed Mar 12 2025 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the High Wind Warning, west winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Davis Mountains, Davis Mountains Foothills, and Reeves County Plains, and Eastern Culberson County. * WHEN...For the Blowing Dust Advisory, until 7 PM CDT this evening. For the High Wind Warning, until 8 PM CDT this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. In addition to reduced visibility, strong winds will be hazardous to trailers and other high-profile vehicles. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down, use low-beam headlights, and leave plenty of distance between you and other vehicles. Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-272-275- 276-279>282-130100- /O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/ /O.CON.KMAF.WI.Y.0010.000000T0000Z-250313T0100Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-Van Horn and Highway 54 Corridor-Chinati Mountains-Marfa Plateau-Central Brewster-Chisos Basin-Presidio Valley-Lower Brewster County- Including the cities of Dryden, Andrews, Colorado City, Mentone, Big Lake, Big Spring, Castolon, McCamey, Marfa, Snyder, Odessa, Big Bend National Park, Marathon, Panther Junction, Seminole, Sanderson, Eunice, Stanton, Lajitas, Crane, Rankin, Presidio, Lamesa, Lovington, Garden City, Tatum, Van Horn, Hobbs, Monahans, Jal, Chisos Basin, Midland, Fort Stockton, Gail, and Kermit 122 PM MDT Wed Mar 12 2025 /222 PM CDT Wed Mar 12 2025/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one-quarter and one mile in blowing dust. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...For the Blowing Dust Advisory, until 6 PM MDT /7 PM CDT/ this evening. For the Wind Advisory, until 7 PM MDT /8 PM CDT/ this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. In addition to reduced visibility, strong winds will be hazardous to trailers and other high-profile vehicles. Gusty winds may blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down, use low-beam headlights, and leave plenty of distance between you and other vehicles. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution and keep both hands on the steering wheel. Use caution when driving as blowing dust may reduce visibility. && $$ 93
2 follow-up statements
029 WWUS74 KMAF 130155 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 755 PM MDT Wed Mar 12 2025 NMZ027-TXZ270-271-131000- /O.NEW.KMAF.HW.A.0015.250314T0600Z-250315T0600Z/ /O.CON.KMAF.HW.W.0015.250313T1700Z-250314T0100Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 755 PM MDT Wed Mar 12 2025 /855 PM CDT Wed Mar 12 2025/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT /8 PM CDT/ THURSDAY... ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 65 mph expected. For the High Wind Watch, west winds 40 to 60 mph with gusts over 80 mph possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...For the High Wind Warning, from 11 AM MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Thursday. For the High Wind Watch, from late Thursday night through Friday evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-TXZ272>274-277-278-131000- /O.NEW.KMAF.HW.A.0015.250314T0600Z-250315T0600Z/ Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Alpine, Artesia, Van Horn, Carlsbad Caverns NP, Fort Davis, Carlsbad, and Pecos 755 PM MDT Wed Mar 12 2025 /855 PM CDT Wed Mar 12 2025/ ...HIGH WIND WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...In New Mexico, Eddy County Plains. In Texas, Davis Mountains, Davis Mountains Foothills, Van Horn and Highway 54 Corridor, and Reeves County Plains, and Eastern Culberson County. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Damage to weaker structures is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Prepare for downed trees and minor property damage along with the possibility of power outages. Use caution when driving as blowing dust may reduce visibility. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-131000- /O.NEW.KMAF.HW.A.0015.250314T1200Z-250315T0000Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan- Including the cities of Snyder, Andrews, Crane, Kermit, Monahans, McCamey, Gail, Eunice, Big Lake, Lamesa, Jal, Tatum, Lovington, Odessa, Big Spring, Seminole, Mentone, Rankin, Stanton, Colorado City, Midland, Garden City, and Hobbs 755 PM MDT Wed Mar 12 2025 /855 PM CDT Wed Mar 12 2025/ ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Portions of southeast New Mexico and western Texas. * WHEN...From Friday morning through Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Travel could be difficult, especially for high profile vehicles. Gusty winds may blow around unsecured objects. Damage to weaker structures is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Prepare for downed trees and minor property damage along with the possibility of power outages. Use caution when driving as blowing dust may reduce visibility. && $$ Greening
369 WWUS74 KMAF 130542 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1142 PM MDT Wed Mar 12 2025 NMZ027-TXZ270-271-150545- /O.CAN.KMAF.HW.W.0015.250313T1700Z-250314T0100Z/ /O.CON.KMAF.HW.A.0015.250314T0600Z-250315T0600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains National Park, and Pine Springs 1142 PM MDT Wed Mar 12 2025 /1242 AM CDT Thu Mar 13 2025/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 55 to 75 mph with gusts up to 105 mph possible. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Damaging winds may topple a few trees and possibly knock out some power lines. Damage to weaker structures is also possible. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ028-TXZ272>274-277-278-150545- /O.CON.KMAF.HW.A.0015.250314T0600Z-250315T0600Z/ Eddy County Plains-Van Horn and Highway 54 Corridor-Eastern Culberson-Reeves County Plains-Davis Mountains-Davis Mountains Foothills- Including the cities of Carlsbad Caverns NP, Van Horn, Carlsbad, Pecos, Fort Davis, Artesia, and Alpine 1142 PM MDT Wed Mar 12 2025 /1242 AM CDT Thu Mar 13 2025/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * WHAT...West winds 40 to 50 mph with gusts up to 75 mph possible. * WHERE...In New Mexico, Eddy County Plains. In Texas, Davis Mountains, Davis Mountains Foothills, Van Horn and Highway 54 Corridor, and Reeves County Plains, and Eastern Culberson County. * WHEN...From late Thursday night through Friday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. Damaging winds may topple a few trees and possibly knock out some power lines. Damage to weaker structures is also possible. Severe turbulence near the mountains will be hazardous for low flying light aircraft. Aviation interests may experience localized but extreme turbulence, or strong downward airflows if flying in the near the Guadalupe Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Use caution if flying low near the mountains as severe turbulence is possible. && $$ NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-150000- /O.CON.KMAF.HW.A.0015.250314T1200Z-250315T0000Z/ Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry- Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan- Including the cities of Garden City, Seminole, Big Lake, Snyder, Rankin, Lovington, Stanton, Hobbs, Monahans, Kermit, Jal, Mentone, McCamey, Midland, Eunice, Crane, Odessa, Tatum, Lamesa, Big Spring, Gail, Colorado City, and Andrews 1142 PM MDT Wed Mar 12 2025 /1242 AM CDT Thu Mar 13 2025/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph possible. * WHERE...Portions of southeast New Mexico and western Texas. * WHEN...From Friday morning through Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. Gusty winds may blow around unsecured objects. Damaging winds may topple a few trees and possibly knock out some power lines. Damage to weaker structures is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. Prepare for downed trees and minor property damage along with the possibility of power outages. Use caution when driving as blowing dust may reduce visibility. && $$ Deberry
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 12, 11:10 AM MDT, 2 hours 12 minutes earlier. Its key messages:
- Updated at 1207 PM CDT Wed Mar 12 2025
- High Wind hazards and a Red Flag Warning are in effect areawide today as a storm system brings winds and heightened fire weather concerns. Critical fire weather conditions and reduced visibility due to blowing dust remain the main impacts through this evening.
- A more potent system is set to arrive Friday, once again bringing strong to very strong winds and critical to extreme fire weather concerns to the area. Temperatures take a slight dip behind the cold front.
- A warming trend begins heading into next week before another system makes its way in around Tuesday/Wednesday.
Area forecast discussion, Mar 12, 11:10 AM MDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1210 PM CDT Wed Mar 12 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1207 PM CDT Wed Mar 12 2025
- High Wind hazards and a Red Flag Warning are in effect areawide
today as a storm system brings winds and heightened fire
weather concerns. Critical fire weather conditions and reduced
visibility due to blowing dust remain the main impacts through
this evening.
- A more potent system is set to arrive Friday, once again
bringing strong to very strong winds and critical to extreme
fire weather concerns to the area. Temperatures take a slight
dip behind the cold front.
- A warming trend begins heading into next week before another
system makes its way in around Tuesday/Wednesday.
&&
.SHORT TERM...
(Today through Thursday afternoon)
Issued at 233 AM CDT Wed Mar 12 2025
WV imagery this morning shows the upper trough over SoCal/Baja del
Norte, resulting in progressive southwest flow aloft over West Texas
and Southeast New Mexico and portending a very windy day for the
region.
According to the latest NAM, a mountain wave signature is already
developing over the Guadalupes, although this is not yet evident in
observations. 700mb height gradients are still forecast to
tighten up to 60m/200nm or better today, and the track of the
trough suggests current warnings/advisories are generally on
track, accompanied by a heaping helping of BLDU. RFTIs are already
on the increase, suggesting a critical fire wx day area-wide. See
Fire Wx Discussion below for further details. Unfortunately, a
Pac front will accompany the trough, shaving 6-7 F off yesterday's
highs and bringing them down closer to normal.
Tonight, in the wake of the exiting trough, winds will decouple
after sundown, but remain somewhat elevated. This will combine with
increasing high clouds after midnight to keep overnight lows very
similar to this morning's...5-6 F above normal.
Thursday morning, a secondary trough is forecast to make landfall on
the west coast. Leeside surface troughing on the Front Range will
begin increasing southwest winds in the Guadalupes/Delawares,
with high winds possibly developing during the afternoon, and
we've issued a watch for that. Downslope warming will augment
increasing thicknesses to rebound highs to near where they ended
up yesterday...~ 9-10 F above normal.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 233 AM CDT Wed Mar 12 2025
An upper-level ridge quickly moves off to our east as another storm
system becomes negatively tilted overnight Thursday. All the while,
a surface low develops off the lee of the Rockies in the Central
Great Plains, then rapidly intensifies. The result will be a windbag
containing strong to very strong winds, blowing dust, and critical
to extreme fire weather conditions. NBM90 seems to reflect similar
wind speeds to MOS guidance fairly well; therefore, expect winds
sustained over 30 kts for much of the area, with gusts over 40 kts
by Friday afternoon.
Highs drop a bit behind the front Friday, topping out in the 60s for
most, while the 70s and 80s hang around in the Big Bend and Lower
Trans Pecos. Highs in the 50s and 60s spread in coverage on
Saturday. By Sunday, the trough progresses eastward and upper
ridging returns, setting the stage for a warming trend that lasts
through Tuesday. However, another trough looks to be on the horizon
by the middle of next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1207 PM CDT Wed Mar 12 2025
VFR in place at all terminals, but VIS drops due to BLDU may be
seen through the afternoon as winds increase. BLDU and lower VIS
not currently included due to low confidence in timing, but
amendments likely based on trends in dust. Strong
westerly/southwesterly winds continue for the afternoon and slowly
decrease late this evening.
&&
.FIRE WEATHER...
Issued at 233 AM CDT Wed Mar 12 2025
A Red Flag Warning has been issued for today across the entire region.
Strong winds associated with a storm system combined with ERC values
well into the 90th percentile will provide favorable conditions for
rapid wildfire growth and spread. MinRH values will range from the
single digits to the teens this afternoon. The most critical conditions
will be in the higher elevations west of the Pecos River and adjacent
plains
Thursday will see a brief lull in winds, though the Guadalupe Mountains
may still see near critical to low end critical red flag conditions. A
more potent system arrives Friday, bringing very windy conditions to the
entire area. Despite cooler temperatures behind the cold front, very dry
fuels and strong winds mean more critical fire weather conditions are
expected, even worse than what will be seen today. Conditions improve
Saturday, though will remain elevated before light winds arrive
Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 77 45 82 50 / 0 0 0 0
Carlsbad 71 45 76 42 / 0 0 0 20
Dryden 82 49 87 57 / 0 0 0 0
Fort Stockton 74 48 85 52 / 0 0 0 0
Guadalupe Pass 61 45 68 37 / 0 0 0 30
Hobbs 72 41 75 40 / 0 0 0 0
Marfa 66 40 77 44 / 0 0 0 0
Midland Intl Airport 74 46 80 48 / 0 0 0 0
Odessa 74 46 79 48 / 0 0 0 0
Wink 74 42 82 46 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning until 8 PM CDT /7 PM MDT/ this evening for
Davis Mountains-Davis Mountains Foothills-Eastern Culberson-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains-Reeves County Plains.
Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for
Andrews-Borden-Central Brewster-Chinati Mountains-Chisos
Basin-Crane-Davis Mountains-Davis Mountains Foothills-
Dawson-Eastern Culberson-Ector-Gaines-Glasscock-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Howard-Loving-Lower Brewster County-Marfa Plateau-Martin-
Midland-Mitchell-Pecos-Presidio Valley-Reagan-Reeves County
Plains-Scurry-Terrell-Upton-Van Horn and Highway 54
Corridor-Ward-Winkler.
High Wind Watch from Thursday afternoon through Thursday evening
for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
Wind Advisory until 8 PM CDT this evening for Andrews-Borden-
Central Brewster-Chinati Mountains-Chisos Basin-Crane-
Dawson-Ector-Gaines-Glasscock-Howard-Loving-Lower Brewster
County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-Presidio
Valley-Reagan-Scurry-Terrell-Upton-Van Horn and Highway 54
Corridor-Ward-Winkler.
NM...High Wind Warning until 7 PM MDT this evening for Eddy County
Plains-Guadalupe Mountains of Eddy County.
Red Flag Warning until 7 PM MDT this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
High Wind Watch from Thursday morning through Thursday evening
for Eddy County Plains-Guadalupe Mountains of Eddy County.
Wind Advisory until 7 PM MDT this evening for Central Lea-
Northern Lea-Southern Lea.
&&
SHORT TERM...44
LONG TERM....95
AVIATION...93The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 12:56 AM MDT | High Wind Watch | MAF | Eddy | 12 hr |
| Mar 12, 1:22 PM MDT | Blowing Dust Advisory | MAF | Eddy, Lea | 5 hr |
| Mar 12, 1:41 PM MDT | Fire Weather Watch | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 12 hr |
| Mar 12, 1:41 PM MDT | Fire Weather Watch | MAF | Chaves, Eddy, Lea, Lincoln, Otero | 23 hr |
| Mar 12, 12:33 PM MDT | Dust Storm Warning | MAF | Brewster, Jeff Davis, Presidio | 57 min |
| Mar 12, 12:36 PM MDT | Dust Storm Warning | MAF | Pecos, Reeves | 54 min |
| Mar 12, 2:22 PM MDT | Dust Storm Warning | MAF | Glasscock, Reagan | 53 min |
Nearby
High Wind Warnings in New Mexico, 2025High Wind Warnings in Texas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.